Alert archive / Utah / Wind Advisories in 2015

Wind Advisory 12, NWS Salt Lake City, UT

November 18, 2015

NWS Salt Lake City, UT issued this wind advisory at Nov 18, 2015, 3:55 AM MST. It took effect at Nov 18, 2015, 5:00 AM MST. It was in force for 11 hr.

The area

The counties it named.

The facts

Issued
Nov 18, 2015, 3:55 AM MST (10:55 UTC)
In effect from
Nov 18, 2015, 5:00 AM MST
Expired
Nov 18, 2015, 3:43 PM MST
In force
11 hr
Issued by
NWS Salt Lake City, UT

The text

As transmitted, in the capitals the NWS used until 2016.

668 
WWUS75 KSLC 181055
NPWSLC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
355 AM MST WED NOV 18 2015

UTZ011-WYZ021-181845-
/O.NEW.KSLC.HW.W.0007.151118T1200Z-151119T0000Z/
WESTERN UINTA BASIN-SOUTHWEST WYOMING-
INCLUDING THE CITIES OF...DUCHESNE...ROOSEVELT...EVANSTON
355 AM MST WED NOV 18 2015

...HIGH WIND WARNING IN EFFECT UNTIL 5 PM MST THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A HIGH
WIND WARNING...WHICH IS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON.

* AFFECTED AREA..THE WESTERN UINTA BASIN AND SOUTHWEST WYOMING.

* WINDS...WEST WINDS 30 TO 40 MPH WITH GUSTS TO 60 MPH.

* TIMING...WINDS WILL INCREASE THIS MORNING AND PEAK DURING THE
  MID MORNING THROUGH EARLY AFTERNOON TIMEFRAME BEFORE GRADUALLY
  DECREASING LATE THIS AFTERNOON.

* IMPACTS...STRONG WINDS WILL IMPACT TRAVEL ACROSS AREA ROADS
  INCLUDING HIGHWAY 40 THROUGH THE UINTA BASIN AND INTERSTATE 80
  ACROSS SOUTHWEST WYOMING. HIGH PROFILE VEHICLES AND THOSE TOWING
  TRAILERS WILL BE ESPECIALLY IMPACTED. WIND SENSITIVE OPERATIONS
  WILL BE AFFECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR IS OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.
VEHICLES...ESPECIALLY HIGH PROFILE VEHICLES...CAN BE DIFFICULT TO
CONTROL AT TIMES IN HIGH WINDS. MOTORISTS SHOULD TAKE EXTRA
CAUTION...ESPECIALLY WHILE CROSSING BRIDGES...OVERPASSES AND
UNSHELTERED AREAS.

&&

$$

UTZ009-181845-
/O.NEW.KSLC.HW.W.0007.151118T1200Z-151119T0000Z/
WESTERN UINTA MOUNTAINS-
INCLUDING THE CITY OF...MIRROR LAKE HIGHWAY
355 AM MST WED NOV 18 2015

...HIGH WIND WARNING IN EFFECT UNTIL 5 PM MST THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A HIGH
WIND WARNING...WHICH IS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON.

* AFFECTED AREA...THE WESTERN UINTA MOUNTAINS.

* WINDS...NORTHWEST WINDS 40 TO 50 MPH WITH GUSTS OVER 75 MPH.

* TIMING...WINDS WILL INCREASE THIS MORNING AND PEAK DURING THE
  MID MORNING THROUGH EARLY AFTERNOON TIMEFRAME BEFORE GRADUALLY
  DECREASING LATE THIS AFTERNOON.

* IMPACTS...STRONG WINDS WILL IMPACT TRAVEL ACROSS THE WESTERN
  UINTA MOUNTAINS. IN ADDITION...VISIBILITIES WILL BE REDUCED IN
  AREAS OF BLOWING SNOW. WIND SENSITIVE OPERATIONS WILL BE
  AFFECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR IS OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 50 MPH OR GUSTS
OF 75 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.
VEHICLES...ESPECIALLY HIGH PROFILE VEHICLES...CAN BE DIFFICULT TO
CONTROL AT TIMES IN HIGH WINDS. MOTORISTS SHOULD TAKE EXTRA
CAUTION...ESPECIALLY WHILE CROSSING BRIDGES...OVERPASSES AND
UNSHELTERED AREAS.

&&

$$

UTZ007-181845-
/O.NEW.KSLC.WI.Y.0012.151118T1200Z-151119T0000Z/
WASATCH MOUNTAINS I-80 NORTH-
INCLUDING THE CITIES OF...WOODRUFF...RANDOLPH
355 AM MST WED NOV 18 2015

...WIND ADVISORY IN EFFECT UNTIL 5 PM MST THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON.

* AFFECTED AREA...THE NORTHERN WASATCH MOUNTAINS.

* WINDS...NORTHWEST WINDS 30 TO 40 MPH WITH GUSTS OVER 60 MPH.

* TIMING...WINDS WILL INCREASE THIS MORNING AND PEAK DURING THE
  MID MORNING THROUGH EARLY AFTERNOON TIMEFRAME BEFORE GRADUALLY
  DECREASING LATE THIS AFTERNOON.

* IMPACTS...STRONG WINDS WILL IMPACT TRAVEL ACROSS AREA ROADS
  INCLUDING THE HIGHER PASSES ALONG INTERSTATE 80 AND HIGHWAY 89
  THROUGH THE NORTHERN WASATCH MOUNTAINS. HIGH PROFILE VEHICLES
  AND THOSE TOWING TRAILERS WILL BE ESPECIALLY IMPACTED. WIND
  SENSITIVE OPERATIONS WILL BE AFFECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF AT LEAST 40
MPH OR GUSTS OF 58 MPH OR GREATER ARE EXPECTED. MOTORISTS IN THE
ADVISORY AREA SHOULD BE PREPARED FOR SUDDEN GUSTY CROSS WINDS
WHICH CAN MAKE DRIVING DIFFICULT.

&&

$$

FOR MORE INFORMATION FROM NOAA/NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)

FOR INFORMATION ON POTENTIAL TRAVEL IMPACTS VISIT...
HTTP://UDOTTRAFFIC.UTAH.GOV/ROADWEATHERFORECAST.ASPX
2 follow-up statements
021 
WWUS75 KSLC 181905
NPWSLC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
1205 PM MST WED NOV 18 2015


UTZ005-190000-
/O.EXB.KSLC.HW.W.0007.151118T1905Z-151119T0000Z/
GREAT SALT LAKE DESERT AND MOUNTAINS-
INCLUDING THE CITIES OF...WENDOVER...SNOWVILLE
1205 PM MST WED NOV 18 2015

...HIGH WIND WARNING IN EFFECT UNTIL 5 PM MST THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A HIGH
WIND WARNING...WHICH IS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON.

* AFFECTED AREA..NORTHERN AND CENTRAL BOX ELDER COUNTY.

* WINDS...WEST WINDS 30 TO 40 MPH WITH GUSTS TO 65 MPH.

* TIMING...WINDS WILL REMAIN STRONG THROUGH MID AFTERNOON...THEN
  DECREASE STEADILY HEADING INTO LATE AFTERNOON.

* IMPACTS...STRONG WINDS WILL IMPACT TRAVEL ACROSS AREA ROADS
  INCLUDING STATE ROUTE 30 AND INTERSTATE 84. HIGH PROFILE
  VEHICLES AND THOSE TOWING TRAILERS WILL BE ESPECIALLY IMPACTED.
  WIND SENSITIVE OPERATIONS WILL BE AFFECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR IS OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR
GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. VEHICLES...
ESPECIALLY HIGH PROFILE VEHICLES...CAN BE DIFFICULT TO CONTROL AT
TIMES IN HIGH WINDS. MOTORISTS SHOULD TAKE EXTRA CAUTION...
ESPECIALLY WHILE CROSSING BRIDGES...OVERPASSES AND UNSHELTERED
AREAS.

&&

$$

UTZ011-WYZ021-190000-
/O.CON.KSLC.HW.W.0007.000000T0000Z-151119T0000Z/
WESTERN UINTA BASIN-SOUTHWEST WYOMING-
INCLUDING THE CITIES OF...DUCHESNE...ROOSEVELT...EVANSTON
1205 PM MST WED NOV 18 2015

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM MST THIS
AFTERNOON...

* AFFECTED AREA..THE WESTERN UINTA BASIN AND SOUTHWEST WYOMING.

* WINDS...WEST WINDS 30 TO 40 MPH WITH GUSTS TO 60 MPH.

* TIMING...STRONG WINDS ACROSS SOUTHWEST WYOMING WILL CONTINUE TO
  INCREASE THROUGH MID-AFTERNOON. THESE WINDS WILL GRADUALLY
  DECREASE BEGINNING LATE THIS AFTERNOON. IN THE UINTA BASIN WINDS
  WILL INCREASE QUICKLY DURING THE AFTERNOON. THE STRONGEST WINDS
  WILL CONCENTRATE OVER THE WESTERN PORTION OF THE BASIN.

* IMPACTS...STRONG WINDS WILL IMPACT TRAVEL ACROSS AREA ROADS 
  INCLUDING HIGHWAY 40 THROUGH THE UINTA BASIN AND INTERSTATE 80 
  ACROSS SOUTHWEST WYOMING. HIGH PROFILE VEHICLES AND THOSE 
  TOWING TRAILERS WILL BE ESPECIALLY IMPACTED. WIND SENSITIVE 
  OPERATIONS WILL BE AFFECTED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR IS OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR
GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. VEHICLES...
ESPECIALLY HIGH PROFILE VEHICLES...CAN BE DIFFICULT TO CONTROL AT
TIMES IN HIGH WINDS. MOTORISTS SHOULD TAKE EXTRA CAUTION...
ESPECIALLY WHILE CROSSING BRIDGES...OVERPASSES AND UNSHELTERED
AREAS.

&&

$$

UTZ009-190000-
/O.CON.KSLC.HW.W.0007.000000T0000Z-151119T0000Z/
WESTERN UINTA MOUNTAINS-
INCLUDING THE CITY OF...MIRROR LAKE HIGHWAY
1205 PM MST WED NOV 18 2015

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM MST THIS
AFTERNOON...

* AFFECTED AREA...THE WESTERN UINTA MOUNTAINS.

* WINDS...NORTHWEST WINDS 40 TO 50 MPH WITH GUSTS OVER 75 MPH.

* TIMING...VERY STRONG WINDS WILL CONTINUE THROUGH MID-AFTERNOON.
  THESE WINDS WILL GRADUALLY DECREASE...BUT REMAIN STRONG HEADING
  INTO THIS EVENING. 

* IMPACTS...STRONG WINDS WILL IMPACT TRAVEL THROUGH THE WESTERN
  UINTA MOUNTAINS. IN ADDITION...AREAS OF BLOWING AND DRIFTING
  WILL EXIST MAKING TRAVEL DIFFICULT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR IS OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 50 MPH OR
GUSTS OF 75 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. VEHICLES...
ESPECIALLY HIGH PROFILE VEHICLES...CAN BE DIFFICULT TO CONTROL AT
TIMES IN HIGH WINDS. MOTORISTS SHOULD TAKE EXTRA CAUTION...
ESPECIALLY WHILE CROSSING BRIDGES...OVERPASSES AND UNSHELTERED
AREAS.

&&

$$

UTZ007-190000-
/O.CON.KSLC.WI.Y.0012.000000T0000Z-151119T0000Z/
WASATCH MOUNTAINS I-80 NORTH-
INCLUDING THE CITIES OF...WOODRUFF...RANDOLPH
1205 PM MST WED NOV 18 2015

...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST THIS
AFTERNOON...

* AFFECTED AREA...THE NORTHERN WASATCH MOUNTAINS.

* WINDS...NORTHWEST WINDS 30 TO 40 MPH WITH GUSTS OVER 70 MPH IN
  THE HIGHER EXPOSED MOUNTAINS.

* TIMING...VERY STRONG WINDS WILL CONTINUE THROUGH THE AFTERNOON.
  THESE WINDS WILL GRADUALLY DECREASE AFTER MID-AFTERNOON...THOUGH
  STILL REMAIN STRONG AT THE HIGHER ELEVATIONS. 

* IMPACTS...STRONG WINDS WILL IMPACT TRAVEL ACROSS THE HIGHER
  MOUNTAIN PASSES THROUGH THE NORTHERN WASATCH MOUNTAINS. HIGH
  PROFILE VEHICLES AND THOSE TOWING TRAILERS WILL BE ESPECIALLY
  IMPACTED. WIND SENSITIVE OPERATIONS WILL BE AFFECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF AT LEAST
40 MPH OR GUSTS OF 58 MPH OR GREATER ARE EXPECTED. MOTORISTS IN
THE ADVISORY AREA SHOULD BE PREPARED FOR SUDDEN GUSTY CROSS WINDS
WHICH CAN MAKE DRIVING DIFFICULT.

&&

$$

FOR MORE INFORMATION FROM NOAA/NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)

FOR INFORMATION ON POTENTIAL TRAVEL IMPACTS VISIT...
HTTP://UDOTTRAFFIC.UTAH.GOV/ROADWEATHERFORECAST.ASPX
688 
WWUS75 KSLC 182243
NPWSLC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
343 PM MST WED NOV 18 2015



UTZ005-009-011-WYZ021-182345-
/O.CAN.KSLC.HW.W.0007.000000T0000Z-151119T0000Z/
GREAT SALT LAKE DESERT AND MOUNTAINS-WESTERN UINTA MOUNTAINS-
WESTERN UINTA BASIN-SOUTHWEST WYOMING-
INCLUDING THE CITIES OF...WENDOVER...SNOWVILLE...
MIRROR LAKE HIGHWAY...DUCHESNE...ROOSEVELT...EVANSTON
343 PM MST WED NOV 18 2015

...HIGH WIND WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS CANCELLED THE
HIGH WIND WARNING.

THE STRONG WESTERLY WINDS DURING THE AFTERNOON HAVE PEAKED AND
WILL GRADUALLY DECREASE LATE THIS AFTERNOON THROUGH EARLY THIS
EVENING. 

$$

UTZ007-182345-
/O.CAN.KSLC.WI.Y.0012.000000T0000Z-151119T0000Z/
WASATCH MOUNTAINS I-80 NORTH-
INCLUDING THE CITIES OF...WOODRUFF...RANDOLPH
343 PM MST WED NOV 18 2015

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS CANCELLED THE
WIND ADVISORY.

THE STRONG WESTERLY WINDS DURING THE AFTERNOON HAVE PEAKED AND
WILL GRADUALLY DECREASE LATE THIS AFTERNOON THROUGH EARLY THIS
EVENING.

$$

FOR MORE INFORMATION FROM NOAA/NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)

FOR INFORMATION ON POTENTIAL TRAVEL IMPACTS VISIT...
HTTP://UDOTTRAFFIC.UTAH.GOV/ROADWEATHERFORECAST.ASPX

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Salt Lake City, UT wrote its last area forecast discussion before this wind advisory went out at Nov 17, 7:40 PM MST, 8 hours 15 minutes earlier.

Area forecast discussion, Nov 17, 7:40 PM MST, 8 hours 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
740 PM MST TUE NOV 17 2015

.SYNOPSIS...HIGH PRESSURE ALOFT WILL MOVE EAST ACROSS UTAH
TONIGHT...FOLLOWED BY A MOIST NORTHWEST FLOW IMPACTING NORTHERN
AND WESTERN UTAH THROUGH THE END OF THE WEEK.

&&

.DISCUSSION...WATER VAPOR LOOP SHOWS RIDGING BUILDING IN BEHIND
THE LAST STORM SYSTEM. THE NEXT SYSTEM IS MOVING INTO BRITISH
COLUMBIA. AMDAR 400- 250MB WIND OBSERVATIONS PLACES A 125KT-150KT
ANTICYCLONIC JET FROM BRITISH COLUMBIA INTO THE CENTRAL ROCKIES.
GOES/HRRR/GPS/00Z SLC RAOB INDICATE THE PRECIPITABLE WATER VALUE
RANGES BETWEEN 0.15"- 0.25" MOUNTAINS...TO 0.35"-0.50" MOST
VALLEYS.

RAP 850-700MB THICKNESS/SATURATED EQUIVALENT POTENTIAL
TEMPERATURE/STREAMLINES INDICATE A WARM FRONT WILL CROSS THE AREA
OVERNIGHT AHEAD OF TOMORROWS COOL FRONT.

THE INCREASING WARM ADVECTION ALONG WITH THE ARRIVAL OF THE NOSE OF
THE UPPER LEVEL JET BY MORNING SHOULD RESULT IN A GENERAL INCREASE
IN THE THREAT OF LIGHT PRECIPITATION ACROSS THE NORTH...PRIMARILY
IN THE MOUNTAINS WHERE BUFKIT FORECAST SOUNDINGS INDICATE PART OF
THE TIME MOISTURE SHOULD BE SHALLOW ENOUGH TO BE MORE SUPPORTIVE
OF RIME ICING.

WITH THE ARRIVAL OF THE JET...RIDGETOP WINDS LOOKS TO CONTINUE TO
INCREASE TOWARD MORNING.

TEMPERATURES SHOULD STEADY OR SLOWLY RISE ESPECIALLY UNDER CLOUD
COVER AND IN SNOWPACK VOID AREAS.

&&

.PREVIOUS DISCUSSION FOLLOWS...
THE AXIS OF THE POSITIVE-TILT UPPER RIDGE CURRENTLY OVER
NORTHWEST UTAH WILL CONTINUE ACROSS THE STATE TONIGHT. BEHIND THE
RIDGE A STRONG AND GENERALLY MOIST WEST-NORTHWEST FLOW ALOFT WILL
EXIST THROUGH THE END OF THE WEEK.

THE MID TO LATE WEEK PERIOD WILL BE DOMINATED BY A SERIES OF FAST-
MOVING SHORTWAVES EMBEDDED TO THE NORTHWEST FLOW ACROSS THE NORTHERN
ROCKIES/NORTHERN GREAT BASIN. THE FIRST WAVE IMPACTING NORTHERN UTAH
THIS AFTERNOON HAS PRODUCED AN EXTENSIVE LOW CLOUD FIELD FROM THE
MOIST LOW-LEVEL ADVECTION AHEAD OF THIS FEATURE.
INSUFFICIENT DYNAMIC LIFT AND DEEP LAYER MOISTURE WILL LIMIT ANY
LIGHT PRECIP TO THE NORTHERN MOUNTAINS AND ADJACENT WINDWARD VALLEYS
OVERNIGHT. SUBSTANTIAL LOW-LEVEL COLD ADVECTION TRAILING THE
SHORTWAVE EARLY WEDNESDAY MAY GENERATE ADDITIONAL PRECIP... THOUGH
THIS TOO WILL BE ON THE LIGHT SIDE AND CONFINED TO THE AREA OF
STRONGEST COLD ADVECTION. WIND WILL LIKELY BE AN ISSUE ACROSS FAR
NORTHERN UTAH/SOUTHWEST WYOMING BEHIND THE SURFACE COLD FRONT.
THE SURFACE GRADIENT WILL SUPPORT GUSTY WEST-NORTHWEST WINDS... WITH
POTENTIAL FOR STRONG WINDS DUE TO DOWNWARD MOMENTUM TRANSFER FROM
THE NEAR 700MB 40-50 KNOT WINDS ACROSS NORTHERN UTAH/SOUTHWEST
WYOMING. THIS COULD TURN INTO AN ADVISORY-LEVEL EVENT FOR THE FAR
NORTH BY LATE WEDNESDAY MORNING/AFTERNOON.

BOTH THE ECMWF AND GFS GRADUALLY EVOLVE THE PATTERN INTO A CYCLONIC
WEST-NORTHWEST FLOW ACROSS THE GREAT BASIN BY LATE IN THE WEEK. THIS
TRANSITION SIGNALS INCREASING DYNAMIC AND THERMAL SUPPORT FOR MORE
SIGNIFICANT LIFT AND A BROADER AREA OF PRECIP ACROSS THE NORTH. THE
PROLONGED PERIOD OF SNOW ACROSS THE NORTHERN MOUNTAINS THROUGH
FRIDAY COMBINED WITH FAVORABLE FLOW INTO THE TERRAIN AND INCREASED
SYNOPTIC-SCALE LIFT COULD LEAD TO A DECENT AMOUNT OF SNOW FOR THE
NORTHERN WASATCH RANGE. POINTS SOUTH AND EAST OF FAR NORTHERN UTAH
WILL LIKELY SEE SIGNIFICANTLY LESS PRECIP...WITH GENERALLY DRY
CONDITIONS CONTINUING ACROSS THE SOUTHERN HALF OF THE STATE.

MODELS SHOW WEAK SHORT WAVE RIDGING ADVANCING INTO THE GREAT BASIN
AT THE START OF THE LONG TERM PERIOD. THE NEW 12Z EC SLOWLY
AMPLIFIES THIS RIDGE AND SHIFTS IT EAST THRU OUR CWA OVER THE
WEEKEND THEN EAST OF THE AREA MON. THE 12Z GFS HAD A WEAK SHORT WAVE
TROF SLIDING ACROSS THE NRN CWA ON SAT/SAT NIGHT BUT HAS MOVED
TOWARDS THE EC WITH A MUCH WEAKER FEATURE IN THE NEW 18Z RUN AND
HAVE PRETTY MUCH REMOVED POPS FROM THE GRIDS FOR THIS TIME FRAME AND
HAVE KEPT THE FORECAST DRY THROUGH MON.

MODELS HAD BEEN DIGGING A COLD TROF INTO THE WESTERN STATES TOWARDS
THE MIDDLE OF NEXT WEEK BUT APPEAR TO BE TRENDING TOWARDS A SOLUTION
THAT DIGS THE LOW EITHER DOWN THE WEST COAST OR EVEN SOMEWHAT
OFFSHORE. THIS KEEPS THE REGION UNDER A MILD AND MOSTLY SWLY FLOW
THRU AT LEAST TUE.

THIS TREND TOWARDS A CLOSED LOW OVER OR NEAR THE WEST COAST IMPLIES
A SLOWER EWD PROGRESSION BUT ALSO ADDS UNCERTAINTY AS TO WHERE OR
HOW SIGNIFICANT ANY TRAVEL IMPACTS WILL BE AS WE START TO APPROACH
THANKSGIVING TRAVEL TIME.

&&

.AVIATION...CEILINGS AT THE SLC TERMINAL SHOULD GENERALLY REMAIN
BELOW 7000FT THROUGH AT LEAST 18Z WEDNESDAY...WITH ANY CIGS ABOVE
THAT LEVEL LIKELY TO BE SHORT-LIVED. THERE IS ALSO A CHANCE THAT
CEILINGS COULD OCCASIONALLY DROP TO MVFR LEVELS...WITH A MOST LIKELY
TIME FRAME OF 12Z TO 18Z.

&&

.SLC WATCHES/WARNINGS/ADVISORIES...
UT...NONE.
WY...NONE.
&&

PUBLIC...ROGOWSKI/CONGER/WILENSKY
AVIATION...SCHOENING

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)

FOR FREQUENTLY ASKED QUESTIONS ABOUT THE AREA FORECAST DISCUSSION
VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY/GENERAL/AFD_FAQS.PHP (ALL LOWER CASE)
Hazardous weather outlook, Nov 17, 5:53 AM MST, 22 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
553 AM MST TUE NOV 17 2015

UTZ001>016-019>021-517-518-WYZ021-181330-
CACHE VALLEY/UTAH PORTION-NORTHERN WASATCH FRONT-
SALT LAKE AND TOOELE VALLEYS-SOUTHERN WASATCH FRONT-
GREAT SALT LAKE DESERT AND MOUNTAINS-WASATCH MOUNTAIN VALLEYS-
WASATCH MOUNTAINS I-80 NORTH-WASATCH MOUNTAINS SOUTH OF I-80-
WESTERN UINTA MOUNTAINS-WASATCH PLATEAU/BOOK CLIFFS-
WESTERN UINTA BASIN-CASTLE COUNTRY-SAN RAFAEL SWELL-
SANPETE/SEVIER VALLEYS-WEST CENTRAL UTAH-SOUTHWEST UTAH-
UTAHS DIXIE AND ZION NATIONAL PARK-SOUTH CENTRAL UTAH-
GLEN CANYON RECREATION AREA/LAKE POWELL-CENTRAL MOUNTAINS-
SOUTHERN MOUNTAINS-SOUTHWEST WYOMING-
553 AM MST TUE NOV 17 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN TWO THIRDS OF
UTAH AND SOUTHWEST WYOMING.

.DAY ONE...TODAY AND TONIGHT

LIGHT ACCUMULATING SNOW WILL BEGIN TO DEVELOP OVER THE NORTHERN
UTAH MOUNTAINS TONIGHT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

LIGHT ACCUMULATING SNOW IS EXPECTED FOR THE NORTHERN MOUNTAINS AND
HIGHER VALLEYS OF NORTHERN UTAH WEDNESDAY AND AGAIN THURSDAY
NIGHT INTO FRIDAY. STRONG WINDS WITH GUSTS OVER 50 MPH WILL BE
POSSIBLE ACROSS UINTA COUNTY WYOMING AND THE HIGHER PEAKS OF
NORTHERN UTAH WEDNESDAY MORNING THROUGH EARLY AFTERNOON.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY/ (ALL LOWER CASE)

FOR INFORMATION ON POTENTIAL ROAD TRAVEL IMPACTS VISIT...
HTTP://WWW.UDOTTRAFFIC.UTAH.GOV/ROADWEATHERFORECAST.ASPX

The office that day

Everything else NWS Salt Lake City, UT issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 18, 3:55 AM MSTHigh Wind WarningSLC12 hr

Nearby

Wind Advisories in Utah, 2015Every wind advisory in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.